Florida, 2013

Lightning Strikes in Florida, June 29, 2013

June 29, 2013 · NWS JAX · 2 events in 1 county or zone

Lightning caused damage to homes in Flagler Beach and near Palm Coast.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Lightning caused damage to homes in Flagler Beach and near Palm Coast.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 29, 9:29 AM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 29, 9:29 AM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1029 AM EDT SAT JUN 29 2013

...NUMEROUS TO WIDESPREAD SHOWERS WITH EMBEDDED STORMS CONTAINING LOCALLY
HEAVY RAINFALL AND GUSTY WINDS POSSIBLE TODAY...

.UPDATE...
NO CHANGE TO FORECAST THINKING AS DEEP AND MOIST SOUTHWEST FLOW
WILL CONTINUE TO PUSH NUMEROUS TO WIDESPREAD SHOWERS OUT OF THE
GOMEX ACROSS THE I-75 CORRIDOR OF NE FLORIDA AND INTO THE
REMAINDER OF THE FORECAST AREA. CURRENT STORM MOVEMENT IS TOWARDS
THE NORTHEAST AT 20 TO 25 MPH AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE BUT IS MORE LIKELY DUE TO TRAINING OF TSTM ACTIVITY THAN
ANY ONE INDIVIDUAL STORM. FASTER STORM MOVEMENT WILL ALSO AID IN
GUSTY WIND POTENTIAL IN STORMS WITH WIND GUSTS UP TO 30-40 MPH IN
ALL STORMS AND HIGHER IN ISOLATED STRONG/SEVERE STORMS POSSIBLE
LATE THIS AFTERNOON DURING PEAK HEATING. ABUNDANT CLOUD COVER WILL
HOLD MAX TEMPS INTO THE MIDDLE/UPPER 80S IN MOST LOCATIONS.
ACTIVITY SHOULD STILL FADE A BIT AFTER SUNSET THIS EVENING AND BE
RELEGATED TO THE I-75 CORRIDOR DURING THE OVERNIGHT HOURS.

&&

.AVIATION...
A MIXTURE OF VFR CONDS AND TEMPO MVFR/IFR CIGS/VSBYS WITH
OCCASIONAL SHOWERS AND STORMS AT TAF SITES. GUSTY WINDS UP TO 25
TO 30 KNOTS WILL BE POSSIBLE AT TIMES THROUGH THE AFTERNOON HOURS.
CONDITIONS SHOULD IMPROVE OVERNIGHT WITH A LULL IN SHOWER/TSTM
ACTIVITY AND MAINLY JUST HIGH CLOUDS.

&&

.MARINE...
SOUTHWEST WINDS WILL REMAIN GENERALLY IN THE 15-20 KNOT RANGE
THROUGH THE PERIOD WITH SEAS OF 3-5 FT. MAIN WEATHER IMPACT WILL
BE OFFSHORE MOVING THUNDERSTORM ACTIVITY WITH GUSTY WINDS.

RIP CURRENTS: LOW RISK OF RIP CURRENTS WITH THE OFFSHORE FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  87  73  87 /  60  80  70  60
SSI  76  86  77  86 /  70  80  70  70
JAX  74  89  75  87 /  70  80  70  70
SGJ  75  87  76  86 /  60  80  70  70
GNV  73  86  74  86 /  70  80  70  70
OCF  74  87  75  87 /  60  80  60  70

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

HESS/SHULER/WALKER
Hazardous weather outlook, Jun 29, 10:53 AM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1153 AM EDT SAT JUN 29 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-301135-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1153 AM EDT SAT JUN 29 2013

...STRONG STORMS POSSIBLE WITH LOCALLY HEAVY RAINFALL THIS
WEEKEND......

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED STORMS WITH GUSTY WINDS WILL REMAIN POSSIBLE ACROSS
NORTHEAST FLORIDA THE REMAINDER OF THE AFTERNOON...MAINLY SOUTH OF A
LINE FROM GAINESVILLE TO ST AUGUSTINE.

LOCALLY HEAVY RAINFALL POTENTIAL WILL RE-DEVELOP DURING THE
OVERNIGHT HOURS ALONG THE I-75 CORRIDOR OF NORTHEAST FLORIDA AS MORE
STORMS DEVELOP AND MOVE NORTHEAST OUT OF THE GULF OF MEXICO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER THE WEEKEND INTO EARLY
NEXT WEEK AS A FRONTAL BOUNDARY LINGERS OVER THE AREA AND MOIST
SOUTHWEST FLOW PREVAILS. A FEW STRONG STORMS WILL BE POSSIBLE...
WHICH WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS.

PERSISTENT OFFSHORE FLOW WILL CONTINUE THROUGH NEXT WEEK WITH
ELEVATED WINDS AND SEAS EXPECTED TO BRING PERIODS OF SMALL CRAFT
EXERCISE CAUTION CONDITIONS OVER THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jun 29, 9:57 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1057 AM EDT SAT JUN 29 2013

FLZ040-291545-
MARION-
1057 AM EDT SAT JUN 29 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS VALID UNTIL 1145 AM EDT...

AT 1057 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES EAST OF RAINBOW LAKES ESTATES...
MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND ROMEO...RAINBOW LAKES ESTATES...DUNNELLON...OCALA
AIRPORT...SANTOS...OCALA...LOWELL...BELLEVIEW...ANTHONY AND SPARR
THROUGH 1145 AM EDT. GUSTY WINDS OF 40 TO 45 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2899 8236 2901 8241 2901 8242 2904 8247
      2903 8250 2904 8254 2922 8250 2922 8241
      2927 8241 2946 8195 2895 8184
TIME...MOT...LOC 1457Z 250DEG 24KT 2916 8234

SHULER
Special weather statement, Jun 29, 10:38 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1138 AM EDT SAT JUN 29 2013

FLZ038-291615-
FLAGLER-
1138 AM EDT SAT JUN 29 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
FLAGLER COUNTY FOR STRONG WINDS VALID UNTIL 1215 PM EDT...

AT 1138 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 14 MILES SOUTHWEST OF FLAGLER BEACH...
MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND FLAGLER BEACH THROUGH 1215 PM EDT. GUSTY WINDS OF 40 TO
45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2942 8113 2941 8115 2940 8115 2927 8114
      2926 8116 2926 8134 2939 8140 2950 8113
      2944 8110 2942 8110
TIME...MOT...LOC 1538Z 248DEG 24KT 2932 8125

SHULER
Special weather statement, Jun 29, 10:50 AM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1150 AM EDT SAT JUN 29 2013

FLZ038-291615-
FLAGLER-
1150 AM EDT SAT JUN 29 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
FLAGLER COUNTY FOR STRONG WINDS VALID UNTIL 1215 PM EDT...

AT 1150 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF ESPANOLA...MOVING
NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND ESPANOLA...BUNNELL AND PALM COAST THROUGH 1215 PM EDT. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2938 8138 2951 8144 2963 8118 2951 8113
      2949 8112
TIME...MOT...LOC 1550Z 245DEG 28KT 2947 8129

SHULER

The radar

The Jacksonville radar (KJAX), 132 km away, was scanning. The volume nearest the first event began at 15:56 UTC.

Open the radar archive at this moment

Event by event

2 lightning. Local standard time, as filed.

Lightning, Flagler

When
June 29, 10:55 AM EST
Where
Flagler County, 1.38 mi N of Favoretta
Property damage
$500
Reported by
Trained Spotter
Coordinates
29.390, -81.170

Lightning struck two homes in the Plantation Bay subdivision. The cost of electrical damage was estimated for inclusion of the event in Storm Data. The estimated is likely an underestimate.

Lightning, Flagler

When
June 29, 11:15 AM EST
Where
Flagler County, 0.92 mi NW of Grand Haven
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
29.550, -81.180

Lightning struck a home in the Grand Haven subdivision which caused damage to the roof and soffits. The cost of damage was estimated for the event to be included in Storm Data. This estimate is likely an underestimate.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453926, 453927.